I took Spiro for a few months and then I suddenly had a pain in my abdomen, awful nausea, and a low grade fever. A few days later I went to the ER and an ultrasound showed my gallbladder was completely destroyed. They told me it had turned to poison, and I had to have emergency surgery. When I went to the ER, I stopped taking the Spiro temporarily until I recovered.
A couple weeks after the surgery I was healing nicely and felt great. So I started the Spiro again. A month or so after that I started having pain in my stomach again. Very similar to the gallbladder pain, but I had no gallbladder anymore so I figured it was just some healing pains. The pain would come and go so I could live with it. I also started shedding hair in this time, and developed anxiety issues. I'm also much more emotional these days. All of these, in hindsight, could very well have been caused by the Spiro.
Today, a year later, I'm suffering from major stomach/abdominal pains, diarrhea, and nausea. I went to the ER yesterday, they suspect an ulcer and I was given prilosec to treat it and see if that is the cause. So far I feel only slightly better after having taken two doses, but until I make an appointment with my gastroenterologist tomorrow I won't know the real cause.
What I do know is there is a real chance that Spiro could have caused my decline in health in the past year. After some googling I found a few studies that show that Spiro increases chances of GI problems, and gall bladder damage. I was in denial because I finally found a cure for my acne that I had suffered with for 15 years, but I can't live like this anymore.
I'll make an update after I see my gastroenterologist, and if anything changes once I stop the Spiro. Has anyone else had similar issues?
Edited by talenaabrams, 02 December 2012 - 09:37 PM.